View Full Version : Sudden hair loss on Dexamphetamine


nelle1992
10-14-14, 07:41 AM
So i've been on dex for about 8-ish months now and i'm taking 30mg per day.

In the past month or so i've been losing hair and it's starting to freak me out! I've never lost much hair in the past (atleast not to notice strands falling out everytime i brush/wash my hair). There aren't bald patches or anything crazy but it feels thinner than what i'm used to. I was a hairdresser back in the day so i'm aware that many people lose more hair than me on a daily basis, i'm just worried that it'll be ongoing?

Has this happened to anyone else? If so, was it just a 'stage' as your body continued to adjust to the meds, or did it continue until you stopped taking dex?

sarahsweets
10-15-14, 04:21 AM
Since t h is is recent and you've been on the dexedrine for 8 months I would look at other changes in your life first.

ringtail possum
10-25-14, 08:27 PM
8m does seem a long time to be on it before the hairloss commenced. In my (limited) experience it starts more quickly than that if it is going to but I guess everyone is different. I got a bald spot from ritalin within 2 months of being on it, my sister also. A way to check would be to stop taking it for a few days and see if the hairloss abates because it seems to respond fairly quickly.

Pilgrim
10-26-14, 01:41 PM
I for to admit I think Dexamphetamine is worse than Ritalin. I can really see the difference in the amount of hair I have lost.

Any suggestions?

dag nab it
10-30-14, 09:10 AM
My first thought is - perhaps there has been a change in your thyroid function? Or some other hormone? Time for a blood test?

You might be vitamin or mineral deficient. Amphetamine might be contributing to such a deficiency. Your body's stores of the vitamins/minerals may have been gradually used up, or the effects of the deficiency cannot be noticed until months later. You could try taking a daily multiple B vitamin supplement, and in addition, a separate biotin capsule. Also, is there enough magnesium in your diet and drinking water?

nelle1992
10-30-14, 11:37 AM
My first thought is - perhaps there has been a change in your thyroid function? Or some other hormone? Time for a blood test?

You might be vitamin or mineral deficient. Amphetamine might be contributing to such a deficiency. Your body's stores of the vitamins/minerals may have been gradually used up, or the effects of the deficiency cannot be noticed until months later. You could try taking a daily multiple B vitamin supplement, and in addition, a separate biotin capsule. Also, is there enough magnesium in your diet and drinking water?

Yeah I agree, I'm thinking it's vitamin deficiency/being run down in general. Since posting this thread I've been taking a multivitamin, zinc & magnesium and iron supps. Also started taking a blend of melatonin/magnesium at night time and have found that I'm sleeping alot deeper. Thinking that maybe the hair loss was due to a combination of not eating enough/getting enough nutrients and having a crappy night sleep.

It's still falling out a little but the amount has probaby halved since posting this which is good! I'm donating blood next week so i'll get them to take an extra vial and send it off to have some tests.. Hopefully it'll continue to get better from the vitamins alone, not keen on being a 22 year old woman with a bald patch!

dag nab it
10-30-14, 09:43 PM
I'm donating blood next week so i'll get them to take an extra vial and send it off to have some tests..
Well, I learned something new all of the time. I had assumed that taking ADHD meds automatically disqualifies one from donating blood. That does not appear to be the case!

I hope your hair grows back fully. Don't forget the biotin!

nelle1992
10-30-14, 10:34 PM
Well, I learned something new all of the time. I had assumed that taking ADHD meds automatically disqualifies one from donating blood. That does not appear to be the case!


As long as you're on a steady, stable dosage you're all good, at least in Perth where I go. I joked with the nurse that whoever gets my blood might just have the sudden urge to clean things but I don't think she got it haha :|

dbscott
11-27-14, 03:05 PM
I am having problem with hair loss and this thread is very precise and information. But as much as possible, I wanted to buy natural treatment. No need take it as medicine. My friend recommended jamaican black castor oil for hair growth (http://www.castoroiluses.net/jamaican-black- castor-oil-for-hair-growth). It makes hair getting stronger. Less hair fall since it give nutrients to hair. I haven't tried anything yet.